MAUDE Adverse Event Report: ORTHOFIX ACCELSTIM; BONE GROWTH STIMULATOR

ORTHOFIX ACCELSTIM; BONE GROWTH STIMULATOR
Model Number 4300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received and is pending evaluation.
 
Event or Problem Description
Information provided states that patient was prescribed accelstim device (b)(6) 2022.Pt said she used device for 5 months with no issues.She stated that she has gotten burned twice, once 5 weeks prior to calling customer service and again 3 weeks later.Pt discontinued use of the device.The device was replaced with a new unit.
 
Additional Manufacturer Narrative
Analysis of the returned device was completed on 09 jun 2023.159 therapies were conducted.The most recent therapy was on march 21, 2023.During two of these treatments, we monitored the temperature on the transducer surface, with the maximum temperature recorded reaching 25.3°c.Additionally, we measured acoustic power values both with and without the power supply connected, resulting in readings of 120 mw and 118 mw, respectively.No temperature-related issues were detected, and there was no confirmation of any malfunction with the device.

Brand Name
ACCELSTIM
Common Device Name
BONE GROWTH STIMULATOR
Manufacturer (Section D)
ORTHOFIX
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX SERVICES LLC
3451 plano parkway
lewisville TX 75056
Manufacturer Contact
james stephens
3451 plano parkway
lewisville, TX 75056
4698913525
MDR Report Key17066044
Report Number2183449-2023-00002
Device Sequence Number6673478
Product Code LOF
UDI-Device Identifier08050040997213
UDI-Public08050040997213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P210035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number4300
Device Catalogue Number654300-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale